Nonoscillation for functional differential equations of mixed type. (English) Zbl 0955.34054

It is considered the linear autonomous functional-differential equation \[ \dot x(t)+ \int^1_{-1} (d\mu(s)) x(t+ s)= 0 \] which is of mixed (retarted/advanced) type. An example shows that such equations may be nonoscillatory in spite of the existence of the real roots of the characteristic equation. Exponential estimates and boundedness are analyzed. It is shown that nonoscillatory solutions may be bounded even without exponential bounds for all solutions.


34K11 Oscillation theory of functional-differential equations
34K12 Growth, boundedness, comparison of solutions to functional-differential equations
34K06 Linear functional-differential equations
Full Text: DOI


[1] Arino, O.; Győri, I.; Jawhari, A., Oscillation criteria in delay equations, J. differential equations, 53, 115-123, (1984) · Zbl 0547.34060
[2] Bellman, R.; Cooke, K.L., Differential – difference equations, (1963), Academic Press New York · Zbl 0118.08201
[3] Boas, R.P., Entire functions, (1954), Academic Press New York
[4] Chi, H.; Bell, J.; Hassard, B., Numerical solution of a nonlinear advance – delay-differential equation from nerve conduction theory, J. math. biol., 24, 583-601, (1986) · Zbl 0597.92009
[5] Diekmann, O.; van Gils, S.A.; Verduyn Lunel, S.M.; Walther, H.-O., Delay equations. functional-, complex-, and nonlinear analysis, (1995), Springer-Verlag New York · Zbl 0826.34002
[6] Gripenberg, G.; Londen, S.-O.; Staffans, O., Volterra integral and functional equations, (1992), Cambridge Univ. Press Cambridge · Zbl 0695.45002
[7] Győri, I.; Krisztin, T., Oscillation results for linear autonomous partial delay differential equations, J. math. anal. appl., 174, 204-217, (1993) · Zbl 0808.35167
[8] Győri, I.; Ladas, G., Oscillation theory of delay differential equations: with applications, (1991), Clarendon Press Oxford
[9] Hale, J.K.; Verduyn Lunel, S.M., Introduction to functional differential equations, (1993), Springer-Verlag New York · Zbl 0787.34002
[10] Krein, M.G.; Rutman, M.A., Linear operators leaving a cone invariant in a Banach space, Uspekhi mat. nauk., 3, 3-95, (1948) · Zbl 0030.12902
[11] Krisztin, T., Oscillation in linear functional differential systems, Differential equations dynamical systems, 2, 99-112, (1994) · Zbl 0877.34047
[12] Krisztin, T., Exponential boundedness and oscillation for solutions of linear autonomous functional differential systems, Dynamic systems appl., 4, 405-420, (1995) · Zbl 0840.34078
[13] Mallet-Paret, J., The Fredholm alternative for functional differential equations of mixed type, J. dynamics differential equations, 11, 1-47, (1999) · Zbl 0927.34049
[14] Mallet-Paret, J., The global structure of traveling waves in spatially discrete dynamical systems, J. dynamics differential equations, 11, 49-127, (1999) · Zbl 0921.34046
[15] Pontryagin, L.S.; Gamkreledze, R.V.; Mischenko, E.F., The mathematical theory of optimal processes, (1962), Interscience New York
[16] Rustichini, A., Functional differential equations of mixed type: the linear autonomous case, J. dynamics differential equations, 1, 121-143, (1989) · Zbl 0684.34065
[17] Rustichini, A., Hopf bifurcation for functional differential equations of mixed type, J. dynamics differential equations, 1, 117-145, (1989) · Zbl 0684.34070
[18] Slater, M.; Wilf, H.S., A class of linear differential equations, Pacific J. math., 10, 1419-1427, (1960) · Zbl 0096.28203
[19] Titchmarsh, E.C., The theory of functions, (1939), Oxford Univ. Press London · Zbl 0022.14602
[20] Verblunksy, S., On a class of differential – difference equations, Proc. London math. soc., 6, 355-365, (1956)
[21] Widder, D.V., The Laplace transform, (1946), Princeton Univ. Press London · Zbl 0060.24801
[22] Wright, E.M., The linear difference – differential equation with constant coefficients, Proc. roy. soc. Edinburgh sect. A, 62, 387-393, (1949) · Zbl 0033.12002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.